Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
CWD Answers Archives

Review the entire archive according to the date it was posted.

CWD_Answers_Icon
September 14, 1999

Insulin

advertisement
Question from La Mirada, California, USA:

My 7 year old daughter has been diagnosed with type 1 diabetes for about 3.5 years. She is on lispro and Ultralente insulins. She says the Ultralente burns when it is injected by itself. She says it hurts less when the Ultralente is mixed with a few units of lispro (when needed). Is this common?

Answer:

From: DTeam Staff

I have a lot of patients who use Ultralente. Only 2 have complained of burning/stinging when first stated on Ultralente and this eventually stopped after a few weeks. I have never heard of lispro blocking the burning/stinging, but this is an interesting observation. I would suggest trying to continue with the Ultralente for a few weeks before giving up.

TGL